Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 5, NWS Shreveport, LA

February 22, 2022LaSalle Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Feb 22, 2022, 6:28 PM CST for LaSalle Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2022, 6:28 PM CST (00:28 UTC)
Expired
Feb 22, 2022, 6:46 PM CST
In force
18 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

185 
WFUS54 KSHV 230028
TORSHV
LAC059-230100-
/O.NEW.KSHV.TO.W.0005.220223T0028Z-220223T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
628 PM CST Tue Feb 22 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern La Salle Parish in north central Louisiana...

* Until 700 PM CST.
    
* At 628 PM CST, a severe thunderstorm capable of producing a tornado
  was located 7 miles northeast of Deville, or 10 miles west of
  Larto, moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern La Salle Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3136 9208 3138 9210 3138 9212 3139 9212
      3141 9215 3143 9216 3145 9216 3146 9217
      3147 9216 3147 9218 3157 9201 3139 9201
TIME...MOT...LOC 0028Z 234DEG 33KT 3143 9208 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

19
1 follow-up statement
359 
WWUS54 KSHV 230046
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
646 PM CST Tue Feb 22 2022

LAC059-230055-
/O.CAN.KSHV.TO.W.0005.000000T0000Z-220223T0100Z/
La Salle LA-
646 PM CST Tue Feb 22 2022

...THE TORNADO WARNING FOR SOUTHEASTERN LA SALLE PARISH IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3136 9208 3138 9210 3138 9212 3139 9212
      3141 9215 3143 9216 3145 9216 3146 9217
      3147 9216 3147 9218 3157 9201 3139 9201
TIME...MOT...LOC 0044Z 234DEG 33KT 3153 9193 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 22, 3:15 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 22, 3:15 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
315 PM CST Tue Feb 22 2022

.SHORT TERM.../Tonight through Wednesday Night/

The weather over the next 36 hours can best be summed up with two
words: cold and rainy. The cold front continues to trek across the
region, with full passage expected during the overnight hours
tonight. Unfortunately, this cold front is not expected to totally
clear the region of rain, as another disturbance begins to impact
the region just as this cold, shallow airmass begins to settle in.
As such, a wintry mix may begin to fall in some of our north and
west zones by Wednesday morning. Given how shallow this airmass
is, we're once again expecting the primary threats to be ice and
freezing rain. Limited to no snow accumulation is expected. To
account for the onset of all this winter activity, a winter
weather advisory has been issued for the areas that look most
likely to see ice accumulation. This advisory may be expanded east
if the cold air keeps filtering in that direction. The current
advisory extends into the long-term, with additional time
extension a future possibility as well.

Temperatures will take a dive into tomorrow behind the front, with
afternoon highs ranging in the 40s north, to low 60s south.
Overnight lows will follow a similar split pattern, with low-30s
in our northern zones, and low-50s south.

/44/

.LONG TERM.../Thursday through Monday Night/

At the start of the long-term period, a large area of precipitation
will be ongoing across much of the forecast area northwest of a line
from Lufkin to El Dorado. The precip will have developed in a broad
zone of strong isentropic ascent and large scale forcing in advance
of a strong upper trough moving through the Rockies. Surface
temperatures should still be cold enough across our western-most
zones, generally west of a line from Tyler, to Mineola, to Battiest,
to support a mix of rain and freezing rain. Temperatures should warm
back above freezing areawide by late Thursday morning allowing the
precip to transition back to all liquid rain for the remainder of
the day. A warm front will likely move back northward across
portions of Louisiana south of Interstate 20 during the day, which
result in quite an impressive temperature gradient. Daytime highs
will range from the low to mid 40s in Southeast Oklahoma to the mid
to upper 70s in Grant and La Salle Parishes. In the warm sector
south of the warm front, diurnal heating may allow for enough
instability to support one or two marginally severe thunderstorms
with damaging winds and large hail.

As the upper trough ejects northeast across the Plains, a much
stronger cold front will quickly dive southeast across the forecast
area late Thursday afternoon and evening. This will bring a
considerably deeper cold air mass into the region. As a result,
precip will likely transition once again to a wintry mix of rain,
freezing rain, and snow across Southeast Oklahoma and East Texas. On
the positive side, temperatures will be dropping very close to the
same time that the precip will be starting to end from west to east.
Farther to the east, the rain is expected to diminish before a
sufficient amount of cold air arrives. At this time, only trace
accumulations of ice and snow are expected Thursday evening,
generally west of a line from Tyler to DeQueen. We will watch this
closely, but it's also very possible that the cold air will not
arrive anywhere in the forecast area early enough Thursday evening
before the precip begins to move away.

The rain should finally completely exit to the south and east by mid
to late Friday morning. After a brief break, areas of very light
rain, possibly mixed with very light snow, will begin to develop
Friday evening. The precip should become more widespread, possibly
increasing in intensity slightly, during the day Saturday as another
shortwave trough dives southeast across the Central Plains and
towards the Southeast CONUS. Increasing subsidence in the wake of
the trough axis should bring this round of precip to an end. No
significant snow accumulations are currently expected. Dry weather
should return for Monday.

CN

&&

.PREV DISCUSSION... /issued 1132 AM CST Tue Feb 22 2022/

AVIATION...

Skies should mix out back into VFR this afternoon across the
region. However, this activity will not last, as MVFR ceilings will
build back in past 23/05z. IFR ceilings will also be possible
into the next TAF period. Widespread showers and thunderstorms
will also be possible today. However, confidence was only high
enough to carry VCTS at KMLU and KELD past 23/00z.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  51  43  62 /  40  50  70  80
MLU  47  54  43  70 /  80  30  40  70
DEQ  32  42  33  49 /   0  70  90 100
TXK  38  44  38  51 /  20  60  90 100
ELD  40  48  37  57 /  60  40  70  80
TYR  37  43  33  51 /  10  60  80  80
GGG  41  48  39  57 /  20  60  80  80
LFK  47  56  44  67 /  30  50  50  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...Winter Weather Advisory from 6 AM Wednesday to noon CST Thursday
     for OKZ077.

TX...Winter Weather Advisory from 6 AM Wednesday to noon CST Thursday
     for TXZ096-108-124.

&&

CN/44
Hazardous weather outlook, Feb 22, 6:02 AM CST, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
602 AM CST Tue Feb 22 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-231200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
602 AM CST Tue Feb 22 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms will be possible
today, mainly over portions of extreme Northeast Texas, Southeast
Oklahoma, Southwest Arkansas, and possibly Northwest Louisiana,
as an upper level disturbance ejects northeast across the area
ahead of a cold front. Isolated strong to severe thunderstorms can
not be ruled out over this area today, with damaging winds and
hail the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Areas of rain will increase Wednesday morning across portions of
extreme Northeast Texas, Southeast Oklahoma, and adjacent sections
of Southwest Arkansas, with the potential for the rain possibly
changing over to light freezing rain over Northern and Western
McCurtain County Oklahoma. Some light icing accumulations will be
possible here, mainly on elevated objects such as bridges, trees,
and power lines. Any potential freezing rain should diminish
Wednesday night as temperatures climb back above freezing,
although periods of showers and a few embedded thunderstorms will
continue to develop Wednesday night and Thursday over Northeast
texas, Southeast Oklahoma, and Southwest Arkansas, before
spreading across the remainder of the region Thursday night as
colder air begins to spill back southeast with the departure of
the cold front. A brief changeover to light freezing rain can not
be ruled out Thursday night over much of East Texas, Southeast
Oklahoma, and Southwest Arkansas as the precipitation ends, with
little if any ice accumulations expected. Areas of rain should
increase over the region Saturday, and could again transition over
to a light wintry mix Saturday night before diminishing, mainly
over Northeast Texas, Southeast Oklahoma, and Southwest Arkansas.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed today for portions of
Northeast Texas, Southwest Arkansas, and Northwest Louisiana.

15

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.